MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and a device evaluation completed for it.Manufacture date is not known.The user¿s complaint was confirmed.Upon inspection and testing, it was observed that the device probe tip was broken.The device passed dunk test and cosmos passed no fluid anywhere in the scope.The light guide tube had surface scratches, the distal end rubber coating had a crack, and insertion tube had scratches.Wear and tear was observed for the device.Evaluation is ongoing.Supplemental report(s) will be filed as any information becomes available.
 
Event or Problem Description
As reported for this event, the tip of the ultrasound probe was found to be missing at the time of preparation for an unknown event.There was no patient involvement.The device was not inspected before the start of set up.It is not known how the tip of the ultrasound came to be missing.There were no error messages, alarms, or alert tones associated with this event.The device was not dropped, nor did the device come in contact with a hard surface or sharp corner.The device is stored hanging in a scope cabinet and is cleaned after every use.
 
Additional Manufacturer Narrative
There is more information on the device evaluation.This supplemental report is being submitted to provide this information.The device history record review confirmed that device had no dislodgement of the distal end at the time of shipment.It is likely that an external force was applied to the distal end region leading to the occurrence of the phenomenon.The instructions for use includes the following statements: do not apply shock to the distal end of the insertion section, particularly the ultrasonic transducer and the objective lens surface at the distal end.Visual abnormalities may result.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11644100
Report Number8010047-2021-04767
Device Sequence Number19596082
Product Code PSV
UDI-Device Identifier04953170243226
UDI-Public04953170243226
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1